Alert archive / Utah / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 59, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Aug 15, 2001, 5:09 PM MDT for Garfield County, Kane County, Utah. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 15, 2001, 5:09 PM MDT (23:09 UTC)
- Expired
- Aug 15, 2001, 6:00 PM MDT
- In force
- 51 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Garfield County, UT, Kane County, UT
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.2 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 142 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1656 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
087 WUUS55 KSLC 152312 SVRSLC UTC017-025-160000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 509 PM MDT WED AUG 15 2001 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME SOUTH CENTRAL GARFIELD COUNTY IN UTAH NORTHEASTERN KANE COUNTY IN UTAH * UNTIL 600 PM MDT * AT 503 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER NORTHEASTERN KANE COUNTY...OR ABOUT 25 MILES SOUTHEAST OF ESCALANTE...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER RURAL NORTHEASTERN KANE COUNTY AT 520 PM MDT IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 3759 11142 3737 11144 3730 11081 3761 11078
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 4:16 PM MDT, 53 minutes earlier.
Area forecast discussion, Aug 15, 4:16 PM MDT, 53 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 416 PM MDT WED AUG 15 2001 SYNOPSIS...A WEST TO NORTHWESTERLY FLOW ALOFT WILL PERSIST OVER UTAH THROUGH FRIDAY. SOME MOISTURE WILL LINGER OVER THE MOUNTAINS AND EAST THURSDAY. DISCUSSION...ENOUGH INSTABILITY AND WEAK SUPPORT ALOFT TO KEEP CONVECTION GOING INTO THIS EVE. BEST FOCUS APPEARS TO BE OVER THE NERN AND SWRN PORTIONS OF THE FORECAST AREA. THIS SHOULD ALL START TO DIE OFF AFTER DARK, WITH MAYBE A FEW CELLS LINGERING OVER THE SOUTH PAST MIDNIGHT. 12Z ETA WANTED TO DRY THE FORECAST AREA PRETTY STRONGLY WHILE AVN KEPT SOME MOISTURE AROUND. 18Z ETA HAS COME TOWARDS THE AVN SOLUTION INDICATING SOME ACTIVITY AGAIN TOMORROW...MAINLY OVER THE SERN 1/2. AVN ALSO WANTS TO KEEP A LITTLE CONVECTION GOING ON FRI BUT EXPECT ENOUGH DRYING BY THEN TO PRECLUDE MUCH IF ANY DEVELOPMENT, SO KEPT FRI DRY. THE DRY SWLY FLOW PERSISTS THRU THE WEEKEND, THEN TURNS MORE WESTERLY AND HEIGHTS COME BACK UP AS RIDGE BUILDS TO OUR SOUTH. THE 12Z AVN WAS MORE LIKE THE OLD ECMWF THAN THE 00Z MRF, WITH LESS TROF ALONG THE COAST AND A STRONGER SW US RIDGE. WITH THIS PATTERN, MOISTURE WILL HOLD OFF RETURNING TO THE AREA TIL AT LEAST TUE, AND MORE LIKELY WED. HAVE WORDED EXTENDED ACCORDINGLY. SLC 2111 CDC 5111 WILENSKY .SLC...NONE.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 6:00 PM MDT | Flash Flood Warning | SLC | Emery, Wayne | 90 min |
| Aug 14, 7:30 PM MDT | Flash Flood Warning | SLC | Emery, Wayne | 90 min |
| Aug 14, 8:03 PM MDT | Severe Thunderstorm Warning | SLC | Garfield, Wayne | 27 min |
| Aug 14, 8:30 PM MDT | Severe Thunderstorm Warning | SLC | Garfield | 30 min |
| Aug 14, 9:30 PM MDT | Severe Thunderstorm Warning | SLC | Garfield, Kane, San Juan | 30 min |
| Aug 14, 10:00 PM MDT | Severe Thunderstorm Warning | SLC | Kane, San Juan | 30 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.